Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 28, 2013, 6:15 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2013, 6:15 PM MDT (00:15 UTC)
- Expired
- May 28, 2013, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 165 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:15 PM MDT | HAIL 1.75 | 2 E Sidney, NE | PENNY TO GOLF BALL SIZED HAIL |
| May 28, 6:20 PM MDT | HAIL 1 | 3 Ene Brownson, NE | EVENT DURATION 10 MINUTES. |
| May 28, 6:20 PM MDT | HAIL 1.75 | 4 Ne Sidney, NE | EVENT DURATION 25 MINUTES. |
| May 28, 6:24 PM MDT | HAIL 1 | 8 Ne Sidney, NE | NICKEL TO QUARTERS |
| May 28, 6:30 PM MDT | HAIL 1.25 | 2 Wnw Sidney, NE | EVENT DURATION 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:51 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3824 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761
WUUS55 KCYS 290015
SVRCYS
NEC033-123-290100-
/O.NEW.KCYS.SV.W.0037.130529T0015Z-130529T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTH CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 700 PM MDT
* AT 611 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM GURLEY TO COLTON...AND MOVING NORTHEAST AT 25
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. HAIL UP TO GOLF BALL SIZE WAS REPORTED 6
MILES WEST OF SIDNEY AT 612 PM MDT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUNOL...GURLEY...LODGEPOLE AND DALTON.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 49 AND
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4106 10283 4116 10313 4160 10306 4139 10260
4115 10260
TIME...MOT...LOC 0014Z 206DEG 23KT 4128 10301 4116 10284
HAIL...1.75IN
WIND...60MPH
$$
HAMMER/CLAYCOMB2 follow-up statements
105
WWUS55 KCYS 290037
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT TUE MAY 28 2013
NEC033-123-290100-
/O.CON.KCYS.SV.W.0037.000000T0000Z-130529T0100Z/
CHEYENNE NE-MORRILL NE-
637 PM MDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORRILL AND NORTHEASTERN CHEYENNE COUNTIES UNTIL 700 PM MDT...
AT 634 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
SUNOL...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 624 PM MDT...TRAINED WEATHER SPOTTERS
REPORTED QUARTER SIZED HAIL 8 MILES NORTHEAST OF SIDNEY WITH THIS
STORM.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN CHEYENNE AND SOUTHEASTERN MORRILL
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4110 10273 4125 10299 4151 10287 4139 10260
4115 10260
TIME...MOT...LOC 0036Z 210DEG 17KT 4125 10279
HAIL...1.00IN
WIND...60MPH
$$
HAMMER/CLAYCOMB374
WWUS55 KCYS 290056
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT TUE MAY 28 2013
NEC033-123-290107-
/O.EXP.KCYS.SV.W.0037.000000T0000Z-130529T0100Z/
CHEYENNE NE-MORRILL NE-
656 PM MDT TUE MAY 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL AND
NORTHEASTERN CHEYENNE COUNTIES WILL EXPIRE AT 700 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4110 10273 4125 10299 4151 10287 4139 10260
4115 10260
TIME...MOT...LOC 0057Z 210DEG 17KT 4134 10272
$$
HAMMER/CLAYCOMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:35 PM MDT, 40 minutes earlier.
Area forecast discussion, May 28, 5:35 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 535 PM MDT TUE MAY 28 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY EVENING) ISSUED AT 247 PM MDT TUE MAY 28 2013 CURRENT KCYS RADAR LOOP SHOWS THUNDERSTORMS JUST STARTING TO DEVELOP ACROSS THE HIGH PLAINS OF SOUTHEAST WYOMING AND INTO WESTERN NEBRASKA. THERE IS STILL A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT...BUT WITH HIGH LEVEL CLOUDS PUSHING ACROSS THE EASTERN PLAINS FROM THIS MORNING...CHANCES ARE A LITTLE LESS THAN EARLIER ANTICIPATED. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THIS AFTERNOON WITH SOME MODERATE TO HIGH RAINFALL AMOUNTS POSSIBLE OVER FAR EASTERN WYOMING AND WESTERN NEBRASKA...WHERE LOCAL AMOUNTS MAY BE AROUND 1 INCH. MAIN THREATS FROM THESE THUNDERSTORMS WILL BE HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING. OFF AND ON SHOWERS AND TSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE HIGH PLAINS WITH THE BEST CHANCE ACROSS WESTERN NEBRASKA. THIS ACTIVITY WILL BE ASSOCIATED WITH THE TROUGH AXIS BEGINNING TO PUSH ACROSS THE ROCKIES TONIGHT AS IT BECOMES NEGATIVELY TILTED. THUNDERSTORM POTENTIAL WILL BE LESS ON WEDNESDAY AS COOLER AIR MOVES INTO THE AREA...ALTHOUGH LOCATIONS EAST OF THE NEBRASKA/WYOMING BORDER HAVE THE BEST POTENTIAL TO SEE STRONG OR SEVERE STORMS AS THE TROUGH AXIS WILL BE RIGHT OVER SOUTHEAST WYOMING WEDNESDAY AFTERNOON. FORECAST FOR SOUTHEAST WYOMING WILL BE TRICKY WITH THE TROUGH AXIS OVERHEAD AND DOWNSLOPE WINDS JUST BEHIND THE TROUGH. THE NAM AND GEM SHOW RAIN SHOWERS AND EMBEDDED THUNDER ACROSS SOUTHEAST WYOMING WITH SOME PRETTY GOOD QPF AMOUNTS WHILE THE GFS AND ECMWF ARE ON THE DRY SIDE WITH LOW DEWPOINTS. KEPT THE HIGHEST POP FROM NIOBRARA COUNTY SOUTHEAST INTO THE NORTHERN PANHANDLE OF NEBRASKA. BELIEVE IT WILL BE TOUGH TO AVOID CONVECTIVE ACTIVITY EVEN ACROSS SOUTHEAST WYOMING...SO INCREASED POP BETWEEN 30 TO 60 PERCENT ALONG I25 AND I80 AS WELL. PRECIPITATION WILL PUSH NORTH AS THE TROUGH BECOMES A CLOSED LOW NORTHEAST OF THE FORECAST AREA OVER THE DAKOTAS. EXPECT DRIER AIR TO PUSH INTO THE SOUTHERN HALF OF THE FORECAST AREA ALONG I80 WEDNESDAY NIGHT AND THURSDAY. INCREASED TEMPERATURES ON THURSDAY AND BELIEVE IT WILL BE A LITTLE BIT WARMER COMPARED TO WEDNESDAY DUE TO DOWNSLOPE WINDS AND ADIABATIC WARMING. TEMPERATURES WILL BE IN THE 60S TO LOW 70S OVER MOST OF THE AREA WITH PERHAPS MID TO UPPER 50S ACROSS THE HIGH VALLEYS WEST OF THE LARAMIE RANGE. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 220 PM MDT TUE MAY 28 2013 WINDY AND A LITTLE COOLER CONDITIONS FOR FRIDAY AS SFC/UPPER LOW MOVE SLOWLY EAST OVER THE DAKOTAS. MAIN DIFFICULTY WILL BE HOW MUCH WRAP AROUND SHOWERS PROGRESS SOUTH INTO THE CWA. BEST CHANCES OVER THE NORTH AND HAVE TAILORED POPS THIS WAY. NEXT PUSH OF COOLER AIR WILL SINK OVER THE AREA LATE FRIDAY COOLING THINGS A LITTLE MORE FOR SATURDAY ALONG WITH WIDELY SCATTERED SHOWERS...POSSIBLY A LITTLE MORE WIDESPREAD. DRY AND WARMER CONDITIONS RETURN SUNDAY AND MONDAY AS A SHORT UPPER RIDGE MOVES BY. UPPER TROF THEN SETTLES OVER THE PACIFIC NW EARLY NEXT WEEK WITH SW FLOW ALOFT BECOMING ESTABLISHED OVER THE CWA BY LATE MONDAY. CHANCES FOR WIDELY SCTD SHOWERS AND TSTRMS INCREASE A BIT TUESDAY AS MOISTURE AND INSTABILITY INCREASE. && .AVIATION...(FOR THE 00Z TAF ISSUANCE) SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE WESTERN NEBRASKA PANHANDLE WILL CONTINUE EARLY THIS EVENING. BRIEF MVFR VIS AND CIGS ARE POSSIBLE IN THESE THUNDERSTORMS WITH FREQUENT LIGHTNING...HAIL...AND GUSTY WINDS UP TO 50 MPH. ACTIVITY WILL GRADUALLY DIMINISH AND PUSH EAST OF KSNY TO KCDR AFTER 04Z LATE THIS EVENING. ISOLATED SHOWERS AND TSTORMS ARE EXPECTED ACROSS SOUTHEAST WYOMING WHERE IT IS SIGNIFICANTLY DRIER...VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT FROM KRWL...TO KCYS. THERE IS HIGHER CONFIDENCE THAT PATCHY FOG AND LOW CIGS WILL DEVELOP AGAIN ACROSS WESTERN NEBRASKA...ESPECIALLY AT KSNY AND KAIA. ADDED IFR CONDITIONS TO THE 00Z TAF AFTER MIDNIGHT. && .FIRE WEATHER... ISSUED AT 155 PM MDT TUE MAY 28 2013 CHANCES FOR MORE WIDESPREAD RAINFALL AND WETTING RAINS WILL INCREASE DURING THE NEXT 12 TO 48 HOURS AS A PACIFIC STORM SYSTEM MOVES ACROSS THE CENTRAL ROCKIES AND ADJACENT PLAINS. FUELS IN GREEN UP STAGE...COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES WILL RESULT IN NO FIRE WEATHER CONCERNS THROUGH THE END OF THE WEEK. WARMER AND DRIER CONDITIONS WILL RETURN EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...RE AVIATION...TJT FIRE WEATHER...TJT
Hazardous weather outlook, May 28, 3:00 PM MDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT TUE MAY 28 2013 WYZ101>119-291730- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 300 PM MDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS THE EASTERN PLAINS OF WYOMING. LARGE HAIL...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS ARE THE MAIN THREATS FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH MID EVENING EAST OF THE LARAMIE RANGE DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-291730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 300 PM MDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE EAST OF THE LARAMIE RANGE DURING THE MID TO LATE AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT LATE THIS EVENING. THE THUNDERSTORMS WILL DIMINISH AND MOVE EAST OF THE REGION LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE WEATHER WILL BE LOW...ALTHOUGH A FEW STRONGER STORMS ARE POSSIBLE WEDNESDAY EVENING ACROSS WESTERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH MID EVENING DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Local storm report, May 28, 5:47 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL WSW HEMINGFORD 42.32N 103.08W
05/28/2013 M0.75 INCH BOX BUTTE NE TRAINED SPOTTER
&&
RUBINLocal storm report, May 28, 5:51 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 N HEMINGFORD 42.36N 103.07W
05/28/2013 M0.75 INCH BOX BUTTE NE TRAINED SPOTTER
&&
RUBINLocal storm report, May 28, 6:07 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
607 PM MDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 2 S SIDNEY 41.10N 102.97W
05/28/2013 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
PEA TO QUARTERS.
0605 PM HAIL 1 W SIDNEY 41.13N 102.99W
05/28/2013 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
0607 PM HAIL SIDNEY 41.13N 102.97W
05/28/2013 E1.00 INCH CHEYENNE NE LAW ENFORCEMENT
NUMEROUS REPORTS OF QUARTER SIZED HAIL IN WEST SIDNEY
&&
GCLAYCOMSpecial weather statement, May 28, 6:09 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 609 PM MDT TUE MAY 28 2013 NEZ020-054-055-290115- BANNER NE-CHEYENNE NE-KIMBALL NE- 609 PM MDT TUE MAY 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBALL...NORTHWESTERN CHEYENNE AND EXTREME SOUTHEASTERN BANNER COUNTIES UNTIL 715 PM MDT... AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DIX TO 11 MILES EAST OF PANORAMA POINT...AND MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... DIX AROUND 625 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 16 AND 36. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4100 10393 4140 10359 4140 10323 4100 10353 TIME...MOT...LOC 0009Z 274DEG 11KT 4125 10355 4100 10381 RUBIN
Special weather statement, May 28, 6:12 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 612 PM MDT TUE MAY 28 2013 NEZ019-020-WYZ108-118-119-290115- BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-SCOTTS BLUFF NE- 612 PM MDT TUE MAY 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...SOUTHERN GOSHEN...WESTERN SCOTTS BLUFF AND EXTREME NORTHWESTERN BANNER COUNTIES UNTIL 715 PM MDT... AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUN BARREL...OR 31 MILES NORTHEAST OF CHEYENNE...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... MERIDEN REST AREA AROUND 620 PM MDT. LA GRANGE AROUND 635 PM MDT. HAWK SPRINGS RECREATION AREA AND HAWK SPRINGS CAMPGROUND AROUND 640 PM MDT. HAWK SPRINGS AROUND 650 PM MDT. YODER AROUND 700 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4208 10457 4192 10381 4137 10426 4144 10449 TIME...MOT...LOC 0013Z 195DEG 32KT 4147 10435 RUBIN
Local storm report, May 28, 6:15 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 6 W SIDNEY 41.13N 103.09W
05/28/2013 E1.75 INCH CHEYENNE NE TRAINED SPOTTER
0615 PM HAIL 2 E SIDNEY 41.13N 102.93W
05/28/2013 E1.75 INCH CHEYENNE NE LAW ENFORCEMENT
PENNY TO GOLF BALL SIZED HAIL
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:09 PM MDT | Special Weather Statement | CYS | Kimball | 66 min |
| May 28, 6:49 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball, Morrill | 41 min |
| May 28, 7:40 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 50 min |
| May 28, 8:42 PM MDT | Special Weather Statement | CYS | Cheyenne | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.